Finding Matrices that Satisfy Functional Equations

Author: Kominers, Scott Duke

Source: The College Mathematics Journal, Volume 40, Number 4, September 2009 , pp. 289-292(4)

Publisher: Mathematical Association of America

Buy & download fulltext article:

OR

Price: $20.00 plus tax (Refund Policy)

Abstract:

We discuss a method for constructing solutions of analytic functional equations in matrix functions. The approach combines elements of calculus and linear algebra: Taylor series and nilpotent matrices. As an example, we obtain a nonconstant matrix function solving the functional equation $N(2x)-(N(x))8=0$.

Document Type: Short Communication

DOI: http://dx.doi.org/10.4169/193113409X458769

Publication date: September 1, 2009

More about this publication?
Related content

Tools

Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page